Quetiapine induced autoimmune hemolytic anemia in a child patient: A case report
Hatice Altun 1*
1Department of Child and Adolescent Psychiatry, Faculty of Medicine, Kahramanmaras Sutcu Imam University, Kahramanmaras,Turkey, 2Department of Child Hematology and Oncology, Faculty of Medicine, Kahramanmaras Sutcu Imam University, Kahramanmaras,Turkey
Received: February 21, 2017; Revised: April 12, 2017; Accepted: April 12, 2017; Published online: April 12, 2017.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Autoimmune hemolytic anemia is a disease characterized with destruction of erythrocytes as a result of antibody produce against patient’s own erythrocytes and anemia. Autoimmune hemolytic anemia can be roughly stratified into two groups according to serological features and secondary causes including drugs induced hemolytic anemia. Drugs induced autoimmune hemolytic anemia is very rare in pediatric patients. Even though hematological side effects such as leucopenia, agranulocytosis, eosinophilia, thrombocytopenic purpura and aplastic anemia might occur due to psychotropic drug use; to the best of our knowledge there is no autoimmune hemolytic anemia case due to quetiapine, an atypical antipsychotics, in literature. We hereby describe the first child case of autoimmune hemolytic anemia during quetiapine treatment.We also are pointing out that one should keep in mind serious hematological side effects with atypical antipsychotic drug use with this case report.
Keywords: Autoimmune hemolytic anemia, antipsychotic drugs, quetiapine, child, hematological side effects


e-submission

Archives